Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 61, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 1, 2006, 8:16 PM EDT for Monroe County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 8:16 PM EDT (00:16 UTC)
- Expired
- Jun 1, 2006, 9:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Monroe County, OH
The radar
The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:25 PM EDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 1, 1:25 PM EDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 125 PM EDT THU JUN 1 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... COLD FRONT JUST TO THE NORTHWEST OF OUR CWA IS SINKING SOUTHWARD EVER SO SLOWLY. FRONT ACTUALLY DOES NOT MAKE IT SOUTH OF OUR CWA UNTIL FRIDAY NIGHT. FRONT AND ASSOCIATED MEXCON MOISTURE IS TRAPPED BETWEEN TWO HIGH PRESSURE CENTERS...ONE OVER THE UPPER MIDWEST AND THE OTHER OFF THE MID ATLANTIC COAST. FOR TONIGHT MOST UNSTABLE AIR IS ALONG AND SOUTH OF OUR FORECAST AREA. WE ARE CONCERNED ABOUT HEAVY RAINFALL AND THE THREAT OF TRAINING ECHOES FOR OUR ENTIRE CWA TONIGHT DUE TO FRONTAL PLACEMENT AND SLOW MOVEMENT. && .LONG TERM (SATURDAY THROUGH THURSDAY)... UPPER TROUGH WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES DURING THE WEEKEND. COLD AIR ALOFT SHOULD KEEP ATMOSPHERE UNSTABLE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE DAYLIGHT HOURS SATURDAY AND SUNDAY. WEAK SURFACE HIGH SHOULD KEEP UPPER OHIO VALLEY REGION DRY MONDAY AND TUESDAY. NEXT SYSTEM WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. && .AVIATION... MVFR/IFR CONDITIONS IN SCATTERED SHOWERS AND TSTMS THROUGH FRIDAY AS COLD FRONT VERY SLOWLY SINKS SOUTHWARD THROUGH OUR FORECAST AREA. ALSO MVFR VSBYS IN BR/HZ AROUND SUNRISE AS TEMPS HIT AND FALL BELOW CROSS OVER TEMPS. OTHERWISE...OUTSIDE OF PCPN AND BR/HZ AREAS EXPECT VFR CONDITIONS. SOUTHWEST TO WEST WINDS 5 TO 10 KTS SLOWLY SHIFTING TO WEST THEN NORTHWEST AS FRONT SLOWLY MOVES THROUGH. GUSTY WINDS IN/NEAR TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 1, 12:49 PM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1249 PM EDT THU JUN 1 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-021700- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 1249 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL, BUT DAMAGING THUNDERSTORM WIND GUSTS ARE ALSO POSSIBLE. HEAVY DOWNPOURS WITH SLOW MOVING THUNDERSTORMS ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 1, 3:58 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 358 PM EDT THU JUN 1 2006 PAZ021-012100- ALLEGHENY PA- 358 PM EDT THU JUN 1 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... ALLEGHENY... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A THUNDERSTORM 3 MILES NORTH OF PERRYSVILLE...OR ABOUT 3 MILES EAST OF FRANKLIN PARK...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DOWNTOWN PITTSBURGH...NORTH SIDE...PERRYSVILLE AND SOUTH SIDE THIS STORM MAY GENERATE SOME WIND GUSTS TO 40 MPH ALONG WITH SMALL HAIL. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT LARGE HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jun 1, 4:54 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 454 PM EDT THU JUN 1 2006 PAZ016-012130- JEFFERSON PA- 454 PM EDT THU JUN 1 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... JEFFERSON... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BROCKWAY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BROCKWAY THIS STORM MAY PRODUCE WIND GUSTS OF 40 TO 45 MPH AND POSSIBLY SOME SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT LARGE HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jun 1, 6:07 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 607 PM EDT THU JUN 1 2006 OHZ039-048-012230- COSHOCTON OH-TUSCARAWAS OH- 607 PM EDT THU JUN 1 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... TUSCARAWAS AND COSHOCTON... AT 604 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORMS 3 MILES EAST OF BALTIC...MOVING SOUTHEAST AT 15 MPH. ANOTHER STORM WAS INDICATED OVER NORTHWESTERN COSHOCTON COUNTY NEAR TIVERTON. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BAKERSVILLE...BALTIC...BLISSFIELD...DENNISON...GNADENHUTTEN... LAYLAND...STONE CREEK...SUGARCREEK AND UHRICHSVILLE THESE STORMS WILL GENERATE HEAVY RAINFALL...ALONG WITH POSSIBLE WIND GUSTS TO 40 MPH AND SMALL HAIL THROUGH 7 PM. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT LARGE HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jun 1, 6:36 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 636 PM EDT THU JUN 1 2006 OHZ068-012300- NOBLE OH- 636 PM EDT THU JUN 1 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... NOBLE... AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BELLE VALLEY... MOVING EAST AT 15 MPH. THIS STORM WILL PRODUCE HEAVY RAINFALL AND INTENSE LIGHTNING...ALONG WITH POSSIBLE WIND GUSTS TO 40 MPH AND SMALL HAIL THROUGH 7 30 PM. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VALLEY...CALDWELL...DUDLEY...HARRIETTSVILLE...SARAHSVILLE... SUMMERFIELD AND WOLF RUN STATE PARK MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT LARGE HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jun 1, 7:52 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 752 PM EDT THU JUN 1 2006 OHZ069-020045- MONROE OH- 752 PM EDT THU JUN 1 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MONROE... AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF LEWISVILLE...MOVING EAST AT 15 MPH. THIS STORM WILL GENERATE VERY HEAVY RAINFALL AT THE RATE OF TWO INCHES PER HOUR ALONG WITH SOME POSSIBLE GUSTY WIND AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ANTIOCH...BENWOOD...CAMERON...GRAYSVILLE...LEWISVILLE...ROUND BOTTOM AND WOODSFIELD MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT LARGE HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jun 1, 8:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 810 PM EDT THU JUN 1 2006 WVZ012-020115- WETZEL WV- 810 PM EDT THU JUN 1 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... WETZEL... AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF PROCTOR...MOVING EAST AT 5 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE IN ADDITION TO VERY HEAVY RAINFALL AT THE RATE OF TWO INCHES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...NEW MARTINSVILLE...PROCTOR AND WILEYVILLE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. PLEASE REPORT LARGE HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:59 AM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Greene, Washington | 20 hr |
| Jun 1, 8:23 PM EDT | Flash Flood Warning | PBZ | Monroe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.